Thunderstorm Wind, Madison
- When
- August 5, 2:05 PM CST
- Where
- Madison County, Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.783, -89.833
A few trees were down across Highway 17.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 5, 1:35 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT SAT AUG 5 2006 .DISCUSSION... FOR THIS EVENING...SCATTERED THUNDERSTORMS HAVE DEVELOPED JUST ABOUT EVERYWHERE SOUTH OF HWY 82. A COUPLE OF STORMS HAVE PULSED UP TO NEAR SVR LIMITS...WITH ONE PARTICULAR STORM OVER SOUTHERN LEAKE COUNTY EARLIER SHOWING A THREE BODY SCATTER SPIKE. EXPECT THAT ACTIVITY WILL CONTINUE TO DEVELOP AND PROPAGATE ALONG OUTFLOW TOWARD THE SW THIS EVENING. LAPS SHOWS BEST INSTABILITY FROM E CENTRAL LA ACROSS SW AND S CENTRAL MS...SO EXPECT THAT AS CLUSTERS OF STORMS PROPAGATE IN THAT DIRECTION THEY WILL REMAIN STRONG WITH A FEW SEVERE STORMS...PARTICULARLY WHERE MERGERS/INTERACTIONS TAKE PLACE. SVR ACTIVITY SHOULD BE MORE ISOLATED ELSEWHERE. ACTIVITY SHOULD GRADUALLY WIND DOWN THIS EVENING...BUT STILL COULD BE A FEW SHRA/TSRA OVERNIGHT MAINLY OVER WESTERN SECTIONS WITH LIFT FROM TUTT LOW AS WAS SEEN EAST OF US LAST NIGHT. FOR SUNDAY...GFS GUIDANCE SHOWS DRIER AIR OVERSPREADING NE 1/2 OF FORECAST AREA IN WAKE OF TUTT LOW. THIS GOES ALONG WELL WITH CURRENT WATER VAPOR IMAGERY...BUT WOULD STILL EXPECT THAT AT LEAST SOME ISOLATED ACTIVITY WILL BE POSSIBLE EVEN IN THIS AREA. GFS MOS POPS WERE VERY LOW OVER NE 1/2 OF AREA...AND HAVE BUMPED UP SLIGHTLY TO GET MENTION OF ISOLATED STORMS INTO FORECAST. FARTHER SW...PROXIMITY TO TUTT LOW AND DEEPER MOISTURE SHOULD RESULT IN MORE ACTIVITY AND WENT ALONG WITH GFS MOS CHANCE CATEGORY POPS. WITH REGARD TO TEMPERATURES SUNDAY...EVEN THOUGH LOW LEVEL TEMPS ARE NOT QUITE AS WARM AS TODAY...STILL SEEMS AS THOUGH GFS MOS CONTINUES TO BE A LITTLE COOL AND WILL GO A FEW DEGREES ABOVE. SUN NIGHT SHOULD SEE ANY STORM ACTIVITY DECREASE IN THE EVENING HOURS. GUIDANCE POPS/TEMPS LOOK OK. /AEG/ MAIN FOCUS OF THE MED RANGE/EXTENDED PORTION OF THE FORECAST WILL CONTINUE TO REVOLVE AROUND THE LARGE UPPER ANTICYCLONE THAT WILL GET ESTABLISHED OVER THE CENTRAL CONUS THIS WEEK. THE MODEL CONSENSUS SUGGESTS THE CENTER OF THE UPPER HIGH WILL REACH 597-598 DM AS IT PEAKS BY TUE/WED. BY THE END OF THE WEEK THE GUIDANCE SUGGESTS THE RIDGE WILL WEAKEN SOME AS A LARGE TROUGH DEVELOPS OVER THE GREAT LAKES REGION AND NE US. THE MAIN ISSUE WITH THIS DEVELOPING LARGE UPPER RIDGE WILL BE THE MAX TEMPS ACROSS THE AREA. EXPECT HIGHS TO RANGE FROM 95-100 MON-WED WITH EVEN HOTTER TEMPS FOR THU-FRI. I FEEL THAT THE LINGERING EFFECTS OF THE RIDGE...ALONG WITH A SWITCH TO MORE WESTERLY LOW-LEVEL FLOW WILL SUPPORT THE WARMEST TEMPS OF THE PERIOD. THROUGH THE PERIOD...I WILL CONTINUE TO BETTER GUIDANCE FOR HIGH TEMPS AND WITH NEARLY ALL OF THE FORECAST AREA REACHING 100 DEGREES FOR THU/FRI. AS FOR PRECIP CHANCES...THERE WILL BE A SMATTERING OF ISOLATED ACTIVITY THROUGH THE EXTENDED...BUT I FEEL THAT THE EFFECTS OF THE RIDGE WILL REALLY SUPPRESS ACTIVITY. HIGH MID-LEVEL HEIGHTS AND REAL WARM MID-LEVEL TEMPS WILL MAKE IT HARD FOR CONVECTION TO GET GOING. THE GFS OFFERS A MIXED BAG OF PRECIP CHANCES THROUGH THE EXTENDED...BUT KEEPS WAVERING ON WHICH PERIOD THAT IT MAY OCCUR. ADDITIONALLY...WHEN IT DOES CONVECT...IT IS DOING SO ON AREAS THAT HAVE NEAR 80 DEGREE SFC DEWPT. THIS IS SUGGESTING TO ME THAT THE MODEL IS NOT HANDLING THINGS WELL AND THAT ANY ACTIVITY WILL REMAIN ISOLATED IN NATURE AND WILL BE MAINLY CONFINED TO THE S HALF WHERE THE BEST MOISTURE WILL EXIST. /CME/ && .AVIATION... MAIN CONCERN FOR AVIATION IS THUNDERSTORM ACTIVITY. UPDATED JAN TAF ALREADY TO PUT OUTFLOW BOUNDARY PASSAGE IN...AND HBG TO SPEED UP ONSET OF TEMPO TSRA. OVERALL HAVE ABOUT A THREE HOUR PERIOD OF TEMPO IFR WITH G35KT IN TSRA AT JAN/MEI/HBG THIS AFTERNOON. LEFT MENTION OF TSRA OUT OF NORTHERN SITES AS EXPECT ACTIVITY TO REMAIN MORE ISOLATED. THIS IS WORKING OUT FOR NOW BUT WILL UPDATE IF CONVECTION STARTS TO LOOK AS IF IT WILL THREATEN A PARTICULAR SITE. COULD BE SOME MVFR BR/HZ LATE TONIGHT/SUN MORNING...MAYBE EVEN SPOTTY IFR IN AREAS WHERE SOME DECENT RAIN FALLS THIS AFTERNOON. PUT 5-6SM VSBYS IN TAFS AND EVENING SHIFT CAN REEVALUATE AFTER THEY SEE WHERE RAIN OCCURS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 96 73 96 / 39 14 8 6 MERIDIAN 71 97 71 95 / 42 11 6 11 VICKSBURG 74 96 72 97 / 33 22 11 6 HATTIESBURG 73 94 72 94 / 43 30 13 23 NATCHEZ 74 94 74 93 / 40 28 14 20 GREENVILLE 72 96 72 97 / 23 18 9 6 GREENWOOD 72 96 72 97 / 31 9 7 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: AEG LONG TERM: CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CDT SAT AUG 05 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061608- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1108 AM CDT SAT AUG 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING...ESPECIALLY AFTER 3 PM. DAMAGING WIND GUSTS AS HIGH AS 70 MPH ARE THE MAIN RISKS WITH ANY SEVERE STORMS...ALTHOUGH A FEW STORMS COULD ALSO PRODUCE HAIL UP TO THE SIZE OF QUARTERS. THE GREATEST RISK OF SEVERE STORMS WILL BE ALONG AND SOUTHEAST OF A MACON...TO JACKSON...TO NATCHEZ LINE. AN UPPER LEVEL LOW PRESSURE AREA MOVING WEST ALONG THE GULF COAST WILL CREATE A FAVORABLE ENVIRONMENT FOR SCATTERED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. RELATIVELY COOL AND DRY AIR AT MID LEVELS OF THE ATMOSPHERE...COMBINED WITH SOME WIND SHEAR...WILL RESULT IN CONDITIONS FAVORABLE FOR AT LEAST ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE GREATEST COVERAGE OF STORMS WILL BE IN SOUTHERN AND EASTERN SECTIONS OF THE AREA...BUT ISOLATED STORMS WILL ALSO DEVELOP IN THE NORTH AND WEST. ALONG WITH THE WIND AND HAIL THREAT...FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THE STRONGEST STORMS. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD KEEP AN EYE TO THE SKY AND BE READY TO MOVE TO A SAFE PLACE IF THUNDER IS HEARD OR THREATENING WEATHER IS OBSERVED. ...SEASONAL THREATS... DESPITE A FEW MORE CLOUDS AND AREAS OF PRECIPITATION EXPECTED TO BE AROUND THE ARKLAMISS THIS WEEKEND...TEMPERATURES WILL REMAIN QUITE HOT WITH HUMIDITY GENERALLY ON THE INCREASE. DAYTIME HEAT INDEX VALUES BOTH SATURDAY AND SUNDAY MAY PEAK NEAR 105 DEGREES IN MANY AREAS. THOSE WITH PLANS TO SPEND TIME OUTDOORS THIS WEEKEND SHOULD TAKE PRECAUTIONS AGAINST THE HEAT BY DRINKING PLENTY OF NON-ALCOHOLIC FLUIDS...AVOIDING PROLONGED EXPOSURE TO THE SUN AND WEARING LOOSE-FITTING AND LIGHT COLORED CLOTHING. REMEMBER...AT HEAT INDEX GREATER THAN 105 OVER-EXPOSURE CAN RESULT IN HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS SATURDAY AFTERNOON AND EVENING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT SATURDAY MORNING...AUGUST 11TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT SAT AUG 5 2006 MSZ049-052035- RANKIN- 248 PM CDT SAT AUG 5 2006 ...A STRONG THUNDERSTORM HAS DEVELOPED OVER RANKIN COUNTY... AT 245 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN RANKIN COUNTY...JUST SOUTHWEST OF PELAHATCHIE. THE STORM WAS MOVING WEST SOUTHWEST AT 10 MPH...AND WILL PASS SOUTH OF INTERSTATE 20 AS IT MOVE TOWARD THE BRANDON VICINITY. WIND GUSTS TO 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM. PERSONS OUTDOORS...SHOULD TAKE COVER AS THE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. AVOID AREAS WHERE WATER COVERS THE ROADWAY...TURN AROUND DONT DROWN. 08
The Jackson/Brandon,MS radar (KDGX), 58 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were down across Highway 17.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532777.